×

zbMATH — the first resource for mathematics

Blocks of characters and structure of finite groups. (English) Zbl 0418.20006

MSC:
20C20 Modular representations and characters
20D05 Finite simple groups and their classification
20D20 Sylow subgroups, Sylow properties, \(\pi\)-groups, \(\pi\)-structure
20D60 Arithmetic and combinatorial problems involving abstract finite groups
20C15 Ordinary representations and characters
PDF BibTeX Cite
Full Text: DOI
References:
[1] J. L. Alperin, The main problem of block theory, Proceedings of the Conference on Finite Groups (Univ. Utah, Park City, Utah, 1975) Academic Press, New York, 1976, pp. 341 – 356.
[2] J. L. Alperin, Richard Brauer, and Daniel Gorenstein, Finite groups with quasi-dihedral and wreathed Sylow 2-subgroups., Trans. Amer. Math. Soc. 151 (1970), 1 – 261. · Zbl 0222.20002
[3] J. L. Alperin, Richard Brauer, and Daniel Gorenstein, Finite simple groups of 2-rank two, Scripta Math. 29 (1973), no. 3-4, 191 – 214. Collection of articles dedicated to the memory of Abraham Adrian Albert. · Zbl 0274.20021
[4] H. F. Blichfeldt, Finite collineation groups, Univ. of Chicago Press, Chicago, Ill., 1917. · JFM 46.0188.01
[5] Richard Brauer, On groups whose order contains a prime to the first order. I, Amer. J. Math. 64 (1942), 401-420; II, Amer. J. Math. 64 (1942), 421-440. · Zbl 0061.03703
[6] Richard Brauer, On permutation groups of prime degree and related classes of groups, Ann. of Math. (2) 44 (1943), 57 – 79. · Zbl 0061.03705
[7] Richard Brauer, On the structure of groups of finite order, Proceedings of the International Congress of Mathematicians, Amsterdam, 1954, Vol. 1, Erven P. Noordhoff N.V., Groningen; North-Holland Publishing Co., Amsterdam, 1957, pp. 209 – 217.
[8] Richard Brauer, Zur Darstellungstheorie der Gruppen endlicher Ordnung, Math. Z. 63 (1956), 406 – 444 (German). · Zbl 0093.03101
[9] Richard Brauer, Some applications of the theory of blocks, I, J. Algebra 1 (1964), 152-167; II, J. Algebra 1 (1964), 307-334; III, J. Algebra 3 (1966), 225-255; IV, J. Algebra 17 (1971), 481-529; V. J. Algebra 28 (1974), 433-440. · Zbl 0214.28102
[10] Richard Brauer, On blocks and sections infinite groups. I, Amer. J. Math. 89 (1967), 1115-1136; II, Amer. J. Math. 90 (1968), 895-925. · Zbl 0174.05401
[11] Richard Brauer, Über endliche lineare Gruppen von Primzahlgrad, Math. Ann. 169 (1967), 73 – 96 (German). · Zbl 0166.28903
[12] Richard Brauer, On simple groups of order 5\cdot 3^{\?}\cdot 2^{\?}, Bull. Amer. Math. Soc. 74 (1968), 900 – 903. · Zbl 0167.29004
[13] Richard Brauer, Defect groups in the theory of representations of finite groups, Illinois J. Math. 13 (1969), 53 – 73. · Zbl 0167.29801
[14] Richard Brauer, On the structure of blocks of characters of finite groups, Proceedings of the Second International Conference on the Theory of Groups (Australian Nat. Univ., Canberra, 1973) Springer, Berlin, 1974, pp. 103 – 130. Lecture Notes in Math., Vol. 372.
[15] Richard Brauer, On finite groups with cyclic Sylow subgroups. I, J. Algebra 40 (1976), no. 2, 556 – 584. · Zbl 0367.20019
[16] Richard Bauer and Walter Feit, On the number of irreducible characters of finite groups in a given block, Proc. Nat. Acad. Sci. U.S.A. 45 (1959), 361 – 365. · Zbl 0084.25801
[17] Richard Brauer and Walter Feit, An analogue of Jordan’s theorem in characteristic \?, Ann. of Math. (2) 84 (1966), 119 – 131. · Zbl 0142.26203
[18] Richard Brauer and Paul Fong, A characterization of the Mathieu group \?\(_{1}\)\(_{2}\), Trans. Amer. Math. Soc. 122 (1966), 18 – 47. · Zbl 0138.02503
[19] R. Brauer and P. Fong, On the centralizers of \?-elements in finite groups, Bull. London Math. Soc. 6 (1974), 319 – 324. · Zbl 0302.20018
[20] Richard Brauer and W. F. Reynolds, On a problem of E. Artin, Ann. of Math. (2) 68 (1958), 713 – 720. · Zbl 0082.24803
[21] Richard Brauer, On blocks of representations of finite groups, Proc. Nat. Acad. Sci. U.S.A. 47 (1961), 1888 – 1890. · Zbl 0111.02902
[22] Richard Brauer and Hsio-Fu Tuan, On simple groups of finite order. I, Bull. Amer. Math. Soc. 51 (1945), 756 – 766. · Zbl 0061.03706
[23] Michel Broué, Radical, hauteurs, \?-sections et blocs, Ann. of Math. (2) 107 (1978), no. 1, 89 – 107 (French). · Zbl 0405.20008
[24] W. Burnside, The theory of groups of finite order, 2nd ed., Cambridge Univ. Press, 1911. · JFM 42.0151.02
[25] C. Chevalley, Sur certains groupes simples, Tôhoku Math. J. (2) 7 (1955), 14 – 66 (French). · Zbl 0066.01503
[26] Michael J. Collins, The characterisation of the Suzuki groups by their Sylow 2-subgroups, Math. Z. 123 (1971), 32 – 48. · Zbl 0212.36105
[27] Michael J. Collins, The characterisation of the unitary groups \?\(_{3}\)(2\(^{n}\)) by their Sylow 2-subgroups, Bull. London Math. Soc. 4 (1972), 49 – 53. · Zbl 0247.20017
[28] E. C. Dade, Blocks with cyclic defect groups, Ann. of Math. (2) 84 (1966), 20 – 48. · Zbl 0163.27202
[29] Leonard Eugene Dickson, Theory of linear groups in an arbitrary field, Trans. Amer. Math. Soc. 2 (1901), no. 4, 363 – 394. · JFM 32.0131.03
[30] Leonard Eugene Dickson, A new system of simple groups, Math. Ann. 60 (1905), no. 1, 137 – 150. · JFM 36.0206.01
[31] Walter Feit, Groups which have a faithful representation of degree less than \?-1, Trans. Amer. Math. Soc. 112 (1964), 287 – 303. · Zbl 0117.27103
[32] Walter Feit, On finite linear groups in dimension at most 10, Proceedings of the Conference on Finite Groups (Univ. Utah, Park City, Utah, 1975) Academic Press, New York, 1976, pp. 397 – 407.
[33] Walter Feit and John G. Thompson, Solvability of groups of odd order, Pacific J. Math. 13 (1963), 775 – 1029. · Zbl 0124.26402
[34] Paul Fong, Sylow 2-subgroups of small order (unpublished). · Zbl 0183.03103
[35] Paul Fong and W. J. Wong, A characterization of the finite simple groups \?\?\?(4,\?), \?\(_{2}\)(\?), \?\(_{4}\)²(\?). I, Nagoya Math. J. 36 (1969), 143 – 184. · Zbl 0188.06402
[36] F. J. Fuglister, On a problem of E. Artin, Ph.D. thesis, Harvard University, 1974.
[37] Daniel Gorenstein, On finite simple groups of characteristic 2 type, Inst. Hautes Études Sci. Publ. Math. 36 (1969), 5 – 13. · Zbl 0182.35402
[38] Daniel Gorenstein and John H. Walter, The characterization of finite groups with dihedral Sylow 2-subgroups. I, J. Algebra 2 (1965), 85 – 151. , https://doi.org/10.1016/0021-8693(65)90027-X Daniel Gorenstein and John H. Walter, The characterization of finite groups with dihedral Sylow 2-subgroups. II, J. Algebra 2 (1965), 218 – 270. · Zbl 0192.11902
[39] J. A. Green, On the indecomposable representations of a finite group, Math. Z. 70 (1958/59), 430 – 445. · Zbl 0086.02403
[40] J. A. Green, Blocks of modular representations, Math. Z. 79 (1962), 100 – 115. · Zbl 0233.20006
[41] J. A. Green, A transfer theorem for modular representations, J. Algebra 1 (1964), 73 – 84. · Zbl 0126.05502
[42] Marshall Hall Jr., A search for simple groups of order less than one million, Computational Problems in Abstract Algebra (Proc. Conf., Oxford, 1967) Pergamon, Oxford, 1970, pp. 137 – 168.
[43] Marshall Hall Jr., Simple groups of order less than one million, J. Algebra 20 (1972), 98 – 102. · Zbl 0239.20014
[44] Marcel Herzog, On a problem of E. Artin, J. Algebra 15 (1970), 408 – 416. · Zbl 0197.02004
[45] W. C. Huffman and D. B. Wales, Linear groups of degree eight with no elements of order seven, Illinois J. Math. 20 (1976), no. 3, 519 – 527. · Zbl 0333.20005
[46] Noboru Ito, Frobenius and Zassenhaus groups, Lecture Notes, University of Illinois at Chicago Circle, 1968-1969.
[47] Zvonimir Janko, A new finite simple group with abelian Sylow 2-subgroups and its characterization, J. Algebra 3 (1966), 147 – 186. · Zbl 0214.28003
[48] Zvonimir Janko, Some new simple groups of finite order. I, Symposia Mathematica (INDAM, Rome, 1967/68) Academic Press, London, 1969, pp. 25 – 64.
[49] Kenneth Klinger, Finite groups of order 2^{\?}3^{\?}13^{\?}, J. Algebra 41 (1976), no. 2, 303 – 326. · Zbl 0387.20009
[50] Peter Landrock, On elementary abelian and dihedral defect groups, Ph.D. Thesis, University of Chicago, 1974.
[51] Jeffrey S. Leon and David B. Wales, Simple groups of order 2^{\?}3^{\?}\?^{\?} with cyclic Sylow \?-groups, J. Algebra 29 (1974), 246 – 254. · Zbl 0293.20013
[52] J. H. Lindsey II, Finite linear groups of degree six, Canad. J. Math. 23 (1971), 771 – 790. · Zbl 0226.20041
[53] Geoffrey Mason, Finite groups of order 2317. I, J. Algebra 40 (1976), 309-339; II, J. Algebra 41 (1976), 327-346; III, J. Algebra 41 (1976), 347-364. · Zbl 0366.20008
[54] Sister Elizabeth Louise Michaels, A study of simple groups of even order, Ph.D. Thesis, University of Notre Dame, 1963.
[55] J. B. Olsson, On 2-blocks with given defect groups, Ph.D. Thesis, University of Chicago, 1974.
[56] David Parrott, On the Mathieu groups \?\(_{2}\)\(_{2}\) and \?\(_{1}\)\(_{1}\), J. Austral. Math. Soc. 11 (1970), 69 – 81. · Zbl 0192.35503
[57] David Parrott and S. K. Wong, On the Higman-Sims simple group of order 44,352,000, Pacific J. Math. 32 (1970), 501 – 516. · Zbl 0188.06502
[58] Rimhak Ree, A family of simple groups associated with the simple Lie algebra of type (\?\(_{4}\)), Amer. J. Math. 83 (1961), 401 – 420. · Zbl 0104.24704
[59] Rimhak Ree, A family of simple groups associated with the simple Lie algebra of type (\?\(_{2}\)), Amer. J. Math. 83 (1961), 432 – 462. · Zbl 0104.24705
[60] Ronald Solomon, On defect groups and \?-constraint, J. Algebra 31 (1974), 557 – 561. · Zbl 0298.20008
[61] R. G. Stanton, The Mathieu groups, Canadian J. Math. 3 (1951), 164 – 174. · Zbl 0042.25601
[62] Michio Suzuki, A new type of simple groups of finite order, Proc. Nat. Acad. Sci. U.S.A. 46 (1960), 868 – 870. · Zbl 0093.02301
[63] M. I. Kargapolov, Finitary approximability of supersolvable groups with respect to conjugacy, Algebra i Logika Sem. 6 (1967), no. 1, 63 – 68 (Russian, with English summary). · Zbl 0166.28503
[64] J. G. Thompson, Towards a characterization of E(q). I, J. Algebra 7 (1967), 406-414; II, J. Algebra 20 (1972), 610-621.
[65] John G. Thompson, Nonsolvable finite groups all of whose local subgroups are solvable, Bull. Amer. Math. Soc. 74 (1968), 383 – 437. · Zbl 0159.30804
[66] H. F. Tuan, On simple groups of order less than10, 000 (unpublished).
[67] David B. Wales, Finite linear groups of degree seven. I, Canad. J. Math. 21 (1969), 1042 – 1056. · Zbl 0214.04201
[68] David Wales, Simple groups of order 7\cdot 3^{\?}\cdot 2^{\?}, J. Algebra 16 (1970), 575 – 596. · Zbl 0265.20013
[69] Harold N. Ward, On Ree’s series of simple groups, Trans. Amer. Math. Soc. 121 (1966), 62 – 89. · Zbl 0139.24902
[70] Hans Zassenhaus, Kennzeichnung endlicher linearer Gruppen als Permutationsgruppen, Abh. Math. Sem. Univ. Hamburg 11 (1936), 17-40. · Zbl 0011.24904
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.